Alert archive / Oklahoma / Wind Chill Advisories in 2014

Wind Chill Advisory 2, NWS Norman, OK

January 22, 201420 counties in Oklahoma

NWS Norman, OK issued this wind chill advisory at Jan 22, 2014, 4:14 AM CST for 20 counties in Oklahoma. It took effect at Jan 23, 2014, 3:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2014, 4:14 AM CST (10:14 UTC)
In effect from
Jan 23, 2014, 3:00 AM CST
Expired
Jan 23, 2014, 12:00 PM CST
In force
9 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Blaine County, OK, Canadian County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Kingfisher County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 64 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2014-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2014-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 287 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2291 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
287 m²/s²
0-3 km storm-relative helicity
559 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

001 
WWUS44 KOUN 221014
WSWOUN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
414 AM CST WED JAN 22 2014

OKZ004>013-020-221815-
/O.NEW.KOUN.WC.Y.0002.140123T1000Z-140123T1600Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-PAYNE-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
STILLWATER
414 AM CST WED JAN 22 2014

...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 10 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM CST THURSDAY. 

* WIND CHILL VALUES: 5 BELOW TO 15 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU HAVE TO BE OUTSIDE...DRESS IN LAYERS AND LEAVE NO SKIN
EXPOSED TO THE WIND. FROSTBITE AND HYPOTHERMIA CAN HAPPEN
QUICKLY.

&&

$$

CMS
4 follow-up statements
241 
WWUS44 KOUN 221815
WSWOUN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1215 PM CST WED JAN 22 2014

OKZ004>013-020-231100-
/O.CON.KOUN.WC.Y.0002.140123T1000Z-140123T1600Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-PAYNE-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
STILLWATER
1215 PM CST WED JAN 22 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 TO 10 AM THURSDAY...

* WIND CHILL VALUES: 5 BELOW TO 15 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU HAVE TO BE OUTSIDE...DRESS IN LAYERS AND LEAVE NO SKIN
EXPOSED TO THE WIND. FROSTBITE AND HYPOTHERMIA CAN HAPPEN
QUICKLY.

&&

$$
513 
WWUS44 KOUN 222026
WSWOUN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
226 PM CST WED JAN 22 2014

OKZ014>019-024>026-231200-
/O.EXB.KOUN.WC.Y.0002.140123T0900Z-140123T1600Z/
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-CANADIAN-
OKLAHOMA-LINCOLN-
INCLUDING THE CITIES OF...CHEYENNE...TALOGA...WEATHERFORD...
CLINTON...WATONGA...KINGFISHER...GUTHRIE...YUKON...EL RENO...
MUSTANG...OKLAHOMA CITY...CHANDLER
226 PM CST WED JAN 22 2014

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CST THURSDAY. 

* WIND CHILL VALUES OF 5 TO 15 DEGREES BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU HAVE TO BE OUTSIDE...DRESS IN LAYERS AND LEAVE NO SKIN
EXPOSED TO THE WIND. FROSTBITE AND HYPOTHERMIA CAN HAPPEN
QUICKLY.

&&

$$

OKZ004>013-020-231200-
/O.EXT.KOUN.WC.Y.0002.140123T0900Z-140123T1600Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-PAYNE-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
STILLWATER
226 PM CST WED JAN 22 2014

...WIND CHILL ADVISORY NOW IN EFFECT FROM 3 AM TO 10 AM CST
THURSDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 3 AM TO 10 AM CST
THURSDAY.

* WIND CHILL VALUES OF 5 TO 15 DEGREES BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU HAVE TO BE OUTSIDE...DRESS IN LAYERS AND LEAVE NO SKIN
EXPOSED TO THE WIND. FROSTBITE AND HYPOTHERMIA CAN HAPPEN
QUICKLY.

&&

$$
549 
WWUS44 KOUN 231025
WSWOUN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
425 AM CST THU JAN 23 2014

OKZ004>020-024>026-231800-
/O.EXT.KOUN.WC.Y.0002.000000T0000Z-140123T1800Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
CANADIAN-OKLAHOMA-LINCOLN-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER
425 AM CST THU JAN 23 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILL VALUES OF 5 TO 15 DEGREES BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU HAVE TO BE OUTSIDE...DRESS IN LAYERS AND LEAVE NO SKIN
EXPOSED TO THE WIND. FROSTBITE AND HYPOTHERMIA CAN HAPPEN
QUICKLY.

&&

$$

CMS
062 
WWUS44 KOUN 231810
WSWOUN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1210 PM CST THU JAN 23 2014

OKZ004>020-024>026-231915-
/O.EXP.KOUN.WC.Y.0002.000000T0000Z-140123T1800Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
CANADIAN-OKLAHOMA-LINCOLN-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER
1210 PM CST THU JAN 23 2014

...WIND CHILL ADVISORY HAS EXPIRED...

WIND CHILL VALUES WILL CONTINUE TO RISE DURING THE AFTERNOON
AS WINDS SLOWLY DIMINISH AND TEMPERATURES SLOWLY INCREASE.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind chill advisory went out at Jan 21, 11:40 PM CST, 4 hours 34 minutes earlier.

Area forecast discussion, Jan 21, 11:40 PM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1140 PM CST TUE JAN 21 2014

.AVIATION...22 JAN 06Z TAF ISSUANCE...
VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. WINDS HAVE CALMED
CONSIDERABLY ACROSS MUCH OF THE REGION THIS EVENING. LIGHT AND
VARIABLE WINDS WILL PERSIST THROUGH THE EARLY MORNING AS A WEAK
FRONTAL BOUNDARY LINGERS SOUTHWARD THROUGH SUNRISE. N/NE WINDS
WILL INCREASE BEHIND THE FRONT THROUGH NOON... 10 TO 15 KTS...
GUSTING IN SOME LOCATIONS... PRIMARILY ACROSS S/SW OK AND WRN N
TX... 15 TO 25KTS. NE WINDS WILL REMAIN BREEZY THROUGH TOMORROW
EVENING.

JTK

&&

.PREV DISCUSSION... /ISSUED 834 PM CST TUE JAN 21 2014/

UPDATE...
TONIGHT/S FORECAST IS IN GOOD SHAPE. MADE MINOR
ADJUSTMENTS TO HOURLY TEMPERATURES AND DEWPOINTS.

DISCUSSION...
MOSTLY CLEAR...COLD...AND DRY WEATHER WILL CONTINUE TONIGHT.

TEMPERATURES HAVE FALLEN RAPIDLY SO FAR DUE TO GENERALLY
LIGHT WINDS AND CLEAR SKIES. A 1026 MB SURFACE HIGH
WAS OVER EASTERN OKLAHOMA WHILE A WEAK SURFACE TROUGH
EXTENDED FROM EASTERN NEBRASKA TO WESTERN KANSAS.

LOWS TONIGHT MAY BE A BIT TRICKY. AS THE SURFACE TROUGH
TO THE NORTHWEST MOVES SOUTH AND THROUGH MUCH OF OKLAHOMA
LATER TONIGHT...TEMPERATURES AND WINDS WILL INCREASE BEHIND
THIS FEATURE. THUS...LOWS PROBABLY WILL NOT FALL MORE THAN 2
TO 5 DEGREES MORE THAN 8 PM READINGS IN MANY LOCATIONS. FORECAST
LOWS SEEMED REASONABLE AND WERE NOT ALTERED MUCH AT ALL.

PRODUCTS HAVE BEEN UPDATED.

MBS

PREV DISCUSSION... /ISSUED 358 PM CST TUE JAN 21 2014/

DISCUSSION...
COLD FRONT OVER NORTHWESTERN KANSAS WILL MOVE THROUGH THE AREA
LATE TONIGHT AND WEDNESDAY MORNING. TEMPERATURES DID NOT RISE VERY
HIGH ACROSS PORTIONS OF THE AREA TODAY AND SOME MOS FORECAST LOWS
WERE NOT VERY MUCH BELOW EARLY AFTERNOON TEMPERATURES... SO HAVE
GONE WITH A FORECAST FOR OVERNIGHT LOWS NEAR THE LOW END OF THE
GUIDANCE ENVELOPE TONIGHT. STRONGER SURGE OF COLDER AIR WILL MOVE
INTO THE AREA LATE WEDNESDAY AND EARLY THURSDAY WITH LARGE HIGH
PRESSURE AREA MOVING SOUTH THROUGH THE PLAINS. WITH THIS...
TEMPERATURES WILL BE QUITE COLD ON WEDNESDAY NIGHT.. THURSDAY AND
THURSDAY NIGHT. BUT AGAIN THIS COLD SNAP WILL BE SHORT-LIVED AS
TEMPERATURES RETURN TO ABOVE AVERAGE FOR THIS WEEKEND. ANOTHER
COLD FRONT MOVES THROUGH THE AREA SUNDAY. MEDIUM RANGE MODELS
DIFFER ON HOW MUCH COLD AIR MOVES INTO THE AREA WITH ECMWF SHOWING
TEMPERATURES MUCH COLDER THAN GFS ON MONDAY... SO WE WILL
CONTINUE TO WATCH TRENDS WITH THIS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  22  48  17  25 /   0   0   0   0
HOBART OK         25  50  19  26 /   0   0   0  10
WICHITA FALLS TX  26  55  23  29 /   0   0   0   0
GAGE OK           18  48  12  23 /   0   0  10  10
PONCA CITY OK     20  45   9  20 /   0   0   0   0
DURANT OK         24  50  26  31 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jan 21, 6:35 PM CST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
635 PM CST TUE JAN 21 2014

OKZ004>048-050>052-TXZ083>090-221100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
635 PM CST TUE JAN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
A DRY AND STABLE AIRMASS WILL REMAIN IN PLACE.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY JAN 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY UNTIL MONDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

OTHER HAZARDOUS WEATHER...
AN COLD AIRMASS WHICH WILL ARRIVE WEDNESDAY NIGHT AND EARLY THURSDAY
MAY BRING WIND CHILL VALUES OF 5 TO -10 THURSDAY MORNING ACROSS OKLAHOMA
AND AS LOW AS 5 TO -10 EARLY FRIDAY IN THE NORTHERN HALF OF OKLAHOMA.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED 5 AM
WEDNESDAY.

30/MBS

Nearby

Wind Chill Advisories in Oklahoma, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.